Thunderstorm Wind, Montour
- When
- May 26, 4:55 PM EST
- Where
- Montour County, Danville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- POST OFFICE
- Coordinates
- 40.967, -76.600
Trees knocked down in Danville from thunderstorm winds.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at May 26, 1:30 PM EST, 3 hours 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 230 PM EDT WED MAY 26 2004 .SHORT TERM... TONIGHT AND THURSDAY... ALL MODELS SUGGEST RAPID DEVELOPMENT OF AFTERNOON AND EVENING CONVECTION. SAT AND RADAR INDICATE WEAK BOUNDARY DRAPED ACROSS NRN PA FROM ABOUT SRN TIOGA COUNTY WSW THRU NRN CLEARFIELD COUNTY. SCT WEAK SHOWERS ARE ALL WE HAVE SEEN SO FAR. LIGHTNING DATA SUGGESTS STORMS ARE PULSING AND NOT SHOWING ANY SIG SIGNS OF ORGANIZING. WITH SUN GRADUALLY ERODING THE LOW CLOUDS...SHUD SEE INSTABILITY DECREASE AND ACTIVITY INCREASE AS WE MOVE LATER IN THE AFTERNOON. STRONG JET STREAK SURGES INTO THE REGION THIS EVENING WHICH SHUD ENHANCE UPWARD VERT MOTIONS. STRONG DIVERGENCE IN THE LEFT EXIT REGION IS LINKED IN PROGS TO STRONG LOW LEVEL CONVERGENCE. HAVE CONCERN FOR HEAVY RAIN AND REPEATING ECHOES...BUT DONT HAVE ENUF OF A FEEL FOR EXACTLY WHERE TO PUT OUT ANY FLOOD WATCHES. OTHER CONCERN IS FOR SEVERE STORMS. ANOMALOUSLY STRONG MID TO UPPER FLOW SHUD HAVE LITTLE TROUBLE TRANSLATING DOWN TO THE SFC IN STRONGER ORGANIZED STORMS. WITH FCST WBZ HGHTS PRETTY MUCH OPTIMUM...THINK MAIN THREAT WUD THEN BE STRAIGHT LINE WINDS AND LARGE HAIL. FOR TEMPS TONIGHT AND THU PRETTY MUCH USED AN ENSEMBLE BLEND WITH NO MAJOR CHANGE IN AIRMASS EXPECTED. JL THURS NIGHT THRU SAT... GFS/ETA IN CONSENSUS WITH PUSHING A STRONG COLD FRONT THRU THE ENTIRE AREA FROM NW TO SE THURSDAY NIGHT. JUST OUT AHEAD OF THE FRONT...WIDESPREAD SHOWERS/T-STORMS WILL DEVELOP AND SWEEP THROUGH. WITH FAST FLOW ALOFT SOMEWHAT PERPENDICULAR TO THE SFC FRONT...LONG LIVED CONVECTIVE PRECIP IS NOT EXPECTED ALTHOUGH THERE WILL BE A BRIEF PERIOD OF HEAVY RAIN IN MOST LOCATIONS. THIS SYSTEM WILL CLEAR OUT BY FRI MORNING...AND USHER IN COOLER AND MUCH DRIER AIR ACROSS THE REGION. WITH SFC HI PRES DRIFTING OVERHEAD FRI NIGHT...CLEAR SKIES SHOULD ALLOW FOR DECENT RAD COOLING...WITH MIN TEMPS DIPPING INTO THE 30S NORTH...AND EVEN 40S ACROSS THE SOUTH. REFRESHINGLY COOL/DRY CONDS WITH PLENTY OF SUNSHINE ON TAP FOR SAT. JPV .LONG TERM... SAT NIGHT THRU WED... PERIOD STARTS OFF RATHER TRANQUIL AND COOL WITH SFC HI PRES ANCHORED OVER PA AND 500MB RIDGE AXIS TO OUR WEST THRU SUN. SUN NIGHT...INCR CLOUDS WITH CHANCE POPS ACROSS SRN/WRN AREAS ASSOC WITH WARM ADVECTION. MON THRU WED LOOKING RATHER UNSETTLED AS UPPER LEVEL LOW ACROSS THE UPPER MIDWEST SLOWLY SAGS SOUTHWARD...LEAVING CENTRAL PA WITH A CHANCE OF SHOWERS/T-STORMS EACH DAY WITH A FEW SFC WAVES/BOUNDARIES AFFECTING THE AREA TOO. TEMPS WILL BE SLIGHTLY BELOW AVERAGE TO AVERAGE THRU THE PERIOD...WITH ENSEMBLES SHOWING LARGE SCALE PATTERN CHANGE TO MORE POSITIVE PNA /TROUGH IN THE ERN CONUS AND RIDGE OUT WEST/ BY MID TO LATE WEEK. JPV && .AVIATION... SOME PATCHY MVFR CLOUDINESS AROUND AT THIS HOUR SHUD CONTINUE TO LIFT AND BREAK UP OVER MOST OF THE AREA BY MID TO LATE AFTERNOON. LIGHT WINDS AND PATCHY HAZE OVER SERN TERMINALS WILL LIKELY LEAVE BEHIND A HAZY ATMOS WITH VISIBILITIES BORDERING ON HIGH MVFR TO LOW VFR BY MID TO LATE DAY. ANOTHER ROUND OF CONVECTION FROM MID TO LATE AFTERNOON...SHUD LAST INTO THE EVENING HOURS. SOME STRONG GUSTY WINDS COULD BECOME A PROBLEM IN SOME OF THE STORMS. SOME POTENTIAL FOR LATE NIGHT VIS RESTRICTIONS TONIGHT...ESPECIALLY IN AREAS WHERE SHOWERS MANAGE TO FALL LATER TODAY. JL && .PRELIMINARY POINT TEMPS/POPS... HARRISBURG 62 78 62 78 / 50 20 60 30 WILLIAMSPORT 55 76 58 73 / 60 30 80 20 BRADFORD 45 70 51 61 / 60 40 70 20 JOHNSTOWN 54 70 54 65 / 60 40 80 20 ALTOONA 55 74 58 71 / 60 40 70 20 STATE COLLEGE 56 75 59 70 / 60 40 80 20 SELINSGROVE 56 76 59 73 / 50 30 70 20 LANCASTER 61 77 61 78 / 50 20 60 30 YORK 60 77 61 78 / 50 20 60 30 && .CTP WATCHES/WARNINGS/ADVISORIES... PA...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 656 AM EDT WED MAY 26 2004 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-270751- ADAMS PA-BEDFORD PA-BLAIR PA-CAMBRIA PA-CAMERON PA-CLEARFIELD PA- COLUMBIA PA-CUMBERLAND PA-DAUPHIN PA-ELK PA-FRANKLIN PA-FULTON PA- HUNTINGDON PA-JUNIATA PA-LANCASTER PA-LEBANON PA-MCKEAN PA- MIFFLIN PA-MONTOUR PA-NORTHERN CENTRE PA-NORTHERN CLINTON PA- NORTHERN LYCOMING PA-NORTHUMBERLAND PA-PERRY PA-POTTER PA- SCHUYLKILL PA-SNYDER PA-SOMERSET PA-SOUTHERN CENTRE PA- SOUTHERN CLINTON PA-SOUTHERN LYCOMING PA-SULLIVAN PA-TIOGA PA- UNION PA-WARREN PA-YORK PA- 656 AM EDT WED MAY 26 2004 .DAY ONE...TODAY: THUNDERSTORMS ARE POSSIBLE LATER THIS AFTERNOON AND EVENING ACROSS ALL OF CENTRAL PA...AND THESE COULD PRODUCE WIND DAMAGE AND SOME LARGE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY: NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 448 PM EDT WED MAY 26 2004 PAZ037-041-262145- NORTHERN LYCOMING-TIOGA- 448 PM EDT WED MAY 26 2004 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN TIOGA COUNTY AND NORTHERN LYCOMING COUNTIES THROUGH 6 PM... AT 443 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 22 MILES NORTHWEST OF JERSEY SHORE...OR 2 MILES TO THE EAST OF SLATE RUN...MOVING NORTHEAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR MORRIS AROUND 520 PM AND BLOSSBURG AROUND 545 PM. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER TREES OR STAY IN THE OPEN WHEN LIGHTNING THREATENS. LAMBERT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 508 PM EDT WED MAY 26 2004 PAZ059-066-262200- LANCASTER-LEBANON- 508 PM EDT WED MAY 26 2004 ...STRONG THUNDERSTORM WILL AFFECT LANCASTER AND LEBANON COUNTIES THROUGH 6 PM EDT... AT 502 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A FEW STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES NORTH OF PALMYRA TO 5 MILES SOUTH OF NEW HOLLAND...MOVING NORTHEAST AT 20 MPH. THE THUNDERSTORMS WILL BE NEAR NEW HOLLAND...BRICKERVILLE... LEBANON...EPHRATA AROUND 515 PM...SAND HILL...JONESTOWN AROUND 520 PM...TERRE HILL...REAMSTOWN...KLEINFELTERSVILLE AND DENVER AROUND 525 PM. VERY HEAVY RAIN WILL FALL...AND POSSIBLY CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER TREES OR STAY IN THE OPEN WHEN LIGHTNING THREATENS. LAMBERT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 510 PM EDT WED MAY 26 2004 PAZ059-262200- LEBANON- 510 PM EDT WED MAY 26 2004 ...A STRONG THUNDERSTORM WILL AFFECT LEBANON COUNTY... AT 503 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES NORTHEAST OF LEBANON...MOVING EAST AT 15 MPH. THE THUNDERSTORM WILL BE NEAR MYERSTOWN AROUND 515 PM...RICHLAND AROUND 520 PM AND NEWMANSTOWN AROUND 530 PM. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. RXR
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
538 PM EDT WED MAY 26 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0525 PM TSTM WND DMG 1 W MIFFLINBURG 40.92N 77.05W
05/26/2004 UNION PA EMERGENCY MNGR
TREES DOWN WEST SIDE OF MIFFLINBURG
&&
JVPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
540 PM EDT WED MAY 26 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL LOGANTON 41.03N 77.31W
05/26/2004 0.75 INCH CLINTON PA EMERGENCY MNGR
&&
JVPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
549 PM EDT WED MAY 26 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0517 PM TSTM WND DMG 1 S MORRIS 41.64N 77.27W
05/26/2004 TIOGA PA EMERGENCY MNGR
TREES DOWN SOUTH OF MORRIS
&&
JVThe State College radar (KCCX), 118 km away, was scanning. The volume nearest the first event began at 21:52 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees knocked down in Danville from thunderstorm winds.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2004Every state in 2004This day in weather historyWarnings in Pennsylvania, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5399755.